Cymbalta side effects?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by Minnie1217, Mar 13, 2013.

  1. Minnie1217

    Minnie1217 New Member

    How many of you are taking Cymbalta for FM or depression? Could you share any of the side effects that you may be suffering from it and how long it took for your body to adjust to this drug?

    I had been a long time user of Paxil, but I was only able to use the brand. Back when Paxil went to generic, unfortunately, I suffered seizures while taking the generic, which was confirmed by an EEG. My insurance company covered the brand name Paxil up until November of '12 when without any notice of any kind they pulled it from me. Nice, eh? (Don't even get me started on an insurance company rant...) Of course I went thru the horrible withdrawals associated with SSRIs. Terrible!

    I started taking Cymbalta after the Paxil was out of my system (mostly because I couldn't get an appointment with my doctor right away. Longest few weeks of my life.) It took another several weeks for the Cymbalta to begin to work, again, not at all a picnic.

    My main side effect that seems to be hanging on is that I'm almost constantly in a foul mood. I really hate this. I never had any side effects with my Paxil; I was on it for probably 20 years and it made my life much easier. I still had trouble with depression from time to time, but it was nothing that I couldn't handle. When I stopped the Paxil I also discovered that it had been helping quite a bit with the pain. I was in intense pain without it. The Cymbalta helps with the depression and somewhat with the pain, but now I feel like Oscar the Grouch nearly every day of my life. :( I've been on it since mid-December. Anyone have any comments or suggestions?
    [This Message was Edited on 03/13/2013]
  2. sunflowergirl

    sunflowergirl Active Member

    I was very, very leary about going on cymbalta about 5 years ago. I have a tendency to get anxiety. I remember it took about 2 to 3 weeks for me to start feeling good. Then when I went back to the rheumy I told him it didn't help with the fatigue but boy was I happy! I was on it for about l8 months and because it wasn't helping with fatigue but was making me put on weight, I went off it.

    Perhaps it's not the cymbalta that's causing your grouchiness......may I suggest that you keep a daily journal . Write down your feelings and emotions, what you find bothering you that day, etc. You may be surprised to find it's perhaps something unrelated......such as certain people who "press your buttons", the life you're living now (financial troubles, etc) and be sure to write down all your aches and pains too. Do you have something in your life to take your thoughts off yourself and stay busy?

    As for me, when I've got this overall pain, fatigue, unhappy with situations I can't change in my family situation, I'M A GROUCH TOO.

    I wish you luck.
  3. Minnie1217

    Minnie1217 New Member

    Thanks for your input. I'm one of those people, however, that will always need some sort of help with depression. There's got to be a genetic link somehow, my dad struggled with it and two of my children do as well.

    That said, I do also have problems with hypothyroidism and low D3 levels. Have to keep those in check as well, but even with working to keep those two things balanced I still need the extra "kick" from an antidepressant. I just wish I could get back on my Paxil.
  4. Minnie1217

    Minnie1217 New Member

    Your philosophy is a good one, thanks. Nothing in my life has changed except my meds though. I do try to not dwell on the negative things in my life and like you, I do try to do for others to get the focus off myself. There's not really a lot in my life now that can cause a lot of stress -- LoL, except for the dumb insurance company -- DH and I are both retired and loving it, not much stress at all, to be honest. I have no idea why I've turned into this huge GROUCH, I'm guessing it's the Cymbalta, because that's the only thing that's changed in my life in the past months. I never wanted to go off the Paxil because it worked so well for me. I had tried other ADs in the past and was never crazy about them. Perhaps DH and I can figure out a way to fit the brand Paxil into our budget? It's just annoying that the insurance company gets to decide, not my doctor, know what I mean?
  5. LadyCarol

    LadyCarol Member

    Cymbalta doesn't suit some people; if you're still feeling grumpy and/or depressed then it's not really working for you. Your thyroid and vitamin D levels need sorted out, depression is more resistant to treatment if they are out of range. It's worth consulting with a doctor for more help to sort these issues out.
  6. Saoirse3

    Saoirse3 Member

    and the fact that it destroyed my liver. The thing is, this drug can go either way. You are either less depressed or it's your worst nightmare. I got off it 5 years ago and sometimes I still cry over nothing. I would run like hexx from this drug. This is my experience and I know I'll probably get nailed for it, but if I can help anyone, I will. I'm happy with just my needed scripts for diabetes and HBP. Jam is doing great with Anatabloc and for me, it's Pain RX. Try natural. They work!!

    Soft hugs,
    Stacey